Alert archive / West Virginia / Winter Storm Watches in 2012

Winter Storm Watch 3, NWS Charleston, WV

April 21, 2012

NWS Charleston, WV issued this winter storm watch at Apr 21, 2012, 3:45 PM EDT. It took effect at Apr 23, 2012, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 21, 2012, 3:45 PM EDT (19:45 UTC)
In effect from
Apr 23, 2012, 2:00 AM EDT
Expired
Apr 22, 2012, 2:49 PM EDT
In force
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WWUS41 KRLX 211945
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
345 PM EDT SAT APR 21 2012

...HEAVY WET SNOWFALL POSSIBLE IN NORTHERN WV MOUNTAINS...

WVZ046-047-220345-
/O.NEW.KRLX.WS.A.0003.120423T0600Z-120424T0400Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
345 PM EDT SAT APR 21 2012

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING.

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES.

* HAZARD TYPES...HEAVY WET SNOW.

* SNOW ACCUMULATIONS...2 TO 4 INCHES IN THE VALLEYS WITH 4 TO 8
  INCHES IN THE MOUNTAINS.

* TIMING...RAIN WILL CHANGE TO SNOW SUNDAY NIGHT...AND CONTINUE IN
  THE MOUNTAINS THROUGH THE DAY MONDAY. RAIN MAY MIX BACK IN WITH
  THE SNOW IN THE VALLEYS DURING THE DAY MONDAY...BEFORE CHANGING
  BACK TO SNOW MONDAY EVENING.

* IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW
  VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE LIMBS
  CAUSING POWER OUTAGES.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S BOTH SUNDAY NIGHT
  AND MONDAY NIGHT...WHICH COULD DAMAGE OR KILL TENDER PLANTS THAT
  ARE LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
4 follow-up statements
543 
WWUS41 KRLX 220227
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1027 PM EDT SAT APR 21 2012

...HEAVY WET SNOWFALL POSSIBLE IN NORTHERN WV MOUNTAINS...

WVZ046-047-221030-
/O.CON.KRLX.WS.A.0003.120423T0600Z-120424T0400Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1027 PM EDT SAT APR 21 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING...

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES.

* HAZARD TYPES...HEAVY WET SNOW.

* SNOW ACCUMULATIONS...2 TO 4 INCHES IN THE VALLEYS WITH 4 TO 8
  INCHES IN THE MOUNTAINS. 

* TIMING...RAIN WILL CHANGE TO SNOW SUNDAY NIGHT...AND CONTINUE 
  IN THE MOUNTAINS THROUGH THE DAY MONDAY. RAIN MAY MIX BACK IN 
  WITH THE SNOW IN THE VALLEYS DURING THE DAY MONDAY...BEFORE 
  CHANGING BACK TO SNOW MONDAY EVENING. 

* IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW 
  VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE 
  LIMBS CAUSING POWER OUTAGES. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S BOTH SUNDAY NIGHT
  AND MONDAY NIGHT...WHICH COULD DAMAGE OR KILL TENDER PLANTS THAT
  ARE LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
224 
WWUS41 KRLX 220913
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
513 AM EDT SUN APR 22 2012

...HEAVY WET SNOWFALL POSSIBLE IN NORTHERN WV MOUNTAINS...

WVZ046-047-221715-
/O.CON.KRLX.WS.A.0003.120423T0600Z-120424T0400Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
513 AM EDT SUN APR 22 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES.

* HAZARD TYPES...HEAVY WET SNOW.

* SNOW ACCUMULATIONS...5 TO 8 INCHES. LOCALLY HEAVY AMOUNTS
  POSSIBLE.

* TIMING...RAIN WILL CHANGE TO SNOW TONIGHT...AND CONTINUE IN THE
  MOUNTAINS THROUGH MONDAY. RAIN MAY MIX BACK IN WITH THE SNOW IN
  THE VALLEYS DURING THE MONDAY AFTERNOON...BEFORE CHANGING BACK TO SNOW
  MONDAY EVENING.

* IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW
  VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE LIMBS
  CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY
  BECOME VERY SLICK.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
822 
WWUS41 KRLX 221525
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1125 AM EDT SUN APR 22 2012

...HEAVY WET SNOWFALL POSSIBLE IN NORTHERN WV MOUNTAINS...

WVZ046-047-222330-
/O.CON.KRLX.WS.A.0003.120423T0600Z-120424T0400Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1125 AM EDT SUN APR 22 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES.

* HAZARD TYPES...HEAVY WET SNOW.

* SNOW ACCUMULATIONS...5 TO 8 INCHES. LOCALLY HEAVY AMOUNTS POSSIBLE.

* TIMING...RAIN WILL CHANGE TO SNOW TONIGHT...AND CONTINUE IN 
  THE MOUNTAINS THROUGH MONDAY. RAIN MAY MIX BACK IN WITH THE 
  SNOW IN THE VALLEYS DURING THE MONDAY AFTERNOON...BEFORE 
  CHANGING BACK TO SNOW MONDAY EVENING. 

* IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW 
  VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE 
  LIMBS CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS 
  MAY BECOME VERY SLICK. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
339 
WWUS41 KRLX 221849
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT SUN APR 22 2012

...HEAVY WET SNOWFALL POSSIBLE IN NORTHERN WV MOUNTAINS...

WVZ046-047-230300-
/O.UPG.KRLX.WS.A.0003.120423T0600Z-120424T0400Z/
/O.NEW.KRLX.WS.W.0004.120423T0600Z-120424T0400Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
249 PM EDT SUN APR 22 2012

...WINTER STORM WARNING IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WARNING FOR HEAVY WET SNOW AND GUSTY WINDS....WHICH IS IN
EFFECT FROM 2 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT.

* ACCUMULATIONS...SNOW ACCUMULATION OF 5 TO 8 INCHES WITH LOCALLY
  HIGHER AMOUNTS.

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES.

* HAZARD TYPES...HEAVY WET SNOW.

* TIMING...RAIN WILL CHANGE TO SNOW TONIGHT...AND CONTINUE IN 
  THE MOUNTAINS THROUGH MONDAY. RAIN MAY MIX BACK IN WITH THE 
  SNOW IN THE VALLEYS DURING THE MONDAY AFTERNOON...BEFORE 
  CHANGING BACK TO SNOW MONDAY EVENING. 

* IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW 
  VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE 
  LIMBS CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS 
  MAY BECOME VERY SLICK. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.


&&

$$

WVZ032-037>040-230300-
/O.NEW.KRLX.WW.Y.0011.120423T0600Z-120424T0400Z/
TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...GRAFTON...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
249 PM EDT SUN APR 22 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 2 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT.

* LOCATIONS...TAYLOR...NICHOLAS...WEBSTER...UPSHUR...BARBOUR COUNTIES.


* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES.

* TIMING...RAIN WILL CHANGE TO SNOW TONIGHT...AND CONTINUE IN 
  THE MOUNTAINS THROUGH MONDAY. RAIN MAY MIX BACK IN WITH THE 
  SNOW IN THE VALLEYS DURING THE MONDAY AFTERNOON...BEFORE 
  CHANGING BACK TO SNOW MONDAY EVENING. 

* IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW 
  VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE 
  LIMBS CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS 
  MAY BECOME VERY SLICK. 

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS./N/NPLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772./N/N

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this winter storm watch went out at Apr 21, 2:02 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 21, 2:02 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
202 PM EDT SAT APR 21 2012

.SYNOPSIS...
UPPER LOW DIGS IN SUNDAY WITH SURFACE LOW DEVELOPING ALONG
CAROLINA COAST.

&&

.NEAR TERM /THROUGH SUNDAY/...
LOCAL OBSERVATIONS AND LAPS DATA SHOWS THE COLD FRONT JUST EAST OF
THE MOUNTAINS AT THIS POINT...WITH THE ANA FRONTAL LINE OF SHOWERS
LAGGING BEHIND...BUT STILL AHEAD OF THE UPPER TROUGH AXIS PUSHING
THROUGH THE MIDDLE OHIO VALLEY. LINE OF SHOWERS IS TAKING ITS TIME
WITH THE EASTWARD PROGRESSION...BUT EXPECT IT TO CLEAR THE
MOUNTAINS JUST AFTER 00Z TONIGHT. HAVE REMOVED THUNDER POTENTIAL
FOR THE REMAINDER OF TODAY AND INTO TONIGHT.

WILL HAVE A LIGHT NORTHERLY DRIFT IN THE SURFACE FLOW WHILE
MAINTAINING SATURATION IN THE LOWER LEVELS...UP THROUGH ROUGHLY
800MB. THIS POINTS TO AN EXTENSIVE LOW LEVEL STRATUS DECK THAT
SHOULD EFFECT MOST AREAS...ALTHOUGH MAY BREAK UP IN THE
PERRY/MORGAN COUNTY AREAS OF THE NORTHWESTERN ZONES BEFORE DAWN.

MEANWHILE...RAPID DIGGING OF ANOTHER UPPER LEVEL LOW WILL DROP IN
FROM THE NORTHERN PLAINS...WHILE SUPPORTING STRONG SURFACE
CYCLOGENESIS OVER THE EAST COAST. THIS WILL BE THE NEXT WEATHER
MAKER FOR THE BEGINNING OF THE WEEK...BUT WILL THROW MID LEVEL
MOISTURE AT US SUNDAY LIKELY BEFORE ANY COMPLETE CLEARING CAN
OCCUR WITH THE LIFTING OF THE OVERNIGHT STRATUS. HAVE CLEARED THE
EASTERN COUNTIES OF POPS PRIOR TO THE STRENGTHENING COASTAL
LOW...WHICH IS MORE SUPPORTED IN THE DETERMINISTIC NAM FIELDS AS
OPPOSED TO THE PROBABILISTIC SREF FROM THE 09Z RUN. THE COARSER GFS
AND CMC MODELS ALSO KEEP POPS ALONG THE EASTERN HIGHLANDS SUNDAY
AFTERNOON...BUT THIS COULD BE A RESULT OF THE POORER GRID POINT
SPACING.

WILL SEE A STEADY DECREASE IN THE COLUMN TEMPERATURES
TONIGHT...AND HOLDING TOMORROW WITH THE FALLING HEIGHT FIELDS.
THIS WILL CEMENT THE AREA IN BELOW NORMAL TEMPERATURES...MORE SO
FOR DAYTIME MAX T VALUES SUNDAY THAN MIN T VALUES TONIGHT...WHICH
WILL ONLY BE SLIGHTLY BELOW NORMAL.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
NORTHERLY FLOW WILL KEEP BEHIND WILL BRING COLDER THAN NORMAL
TEMPERATURES...MAINLY IN THE LOWER 50S LOWLANDS...RANGING TO THE MID
40S HIGHEST ELEVATIONS...WITH LINGERING LIGHT RAIN SHOWERS OVER THE
EASTERN MOUNTAINS ON SUNDAY.

THE GFS/NAM/CMC/ECMWF IN FAIR AGREEMENT WITH AN UPPER LEVEL LOW LOW
PRESSURE SYSTEM DEVELOPING OVER OH SUNDAY EVENING...AND DEEPENING AS
IT SWINGS ACROSS WV AND THEN NORTH INTO PA/NY THROUGH MONDAY
NIGHT. A SURFACE LOW WILL SLIDE UP THE EAST COAST SUNDAY...PULLING
BACK INLAND ACROSS NJ INTO NY/PA SUNDAY NIGHT INTO MONDAY.
AS THE SFC TO MID LEVELS CIRCULATION DEVELOPS ALONG THE MID ATLANTIC
STATES...IT WILL INCREASE THE NORTHERLY FLOW TO BRING ADDITIONAL
COLD AIR ADVECTION ALOFT...WITH H850 TEMPS REACHING MINUS 4C BY 12Z
MONDAY. THE FORECAST TRACK OF THIS SFC TO LOW LEVEL LOW...WILL
PRODUCE A TROWAL...ADVECTING RICH MOISTURE AIR FROM THE GULF STREAM
WATERS INTO THE APPALACHIANS EVIDENT IN MULTILEVEL MODELS THETA-E
FIELDS. AS THE UPPER LEVEL SWINGS ACROSS THE APPALACHIANS BY 18Z
MONDAY...STRONG Q VECTOR CONVERGENCE...COUPLED WITH SOME H7 TO H6
2-D FRONTOGENETIC FORCING AND THE AFOREMENTIONED MOISTURE TROWAL
SUGGEST GOOD CHANCES FOR SNOW SHOWERS MAINLY OVER THE MOUNTAINS AND
FURTHER NORTH. THESE CONDITIONS ARE ALSO REFLECTED IN SATURATED
DENDRITE ZONE AND OMEGA CROSS HAIR METHOD.

HOWEVER...WARMER SFC TEMPERATURES OVER THE LOWLANDS WILL KEEP ANY
PCPN AS LIQUID...AND MIXED WITH SNOW OVER THE WESTERN
SLOPES...AND/OR ALL SNOW HIGHEST ELEVATIONS NORTHERN MOUNTAINS. IN
ADDITION...GROUNDS ACROSS MOST PARTS OF WV WILL REMAIN SUBSTANTIALLY
WARM...MAKING SNOWFALL TO MELT UPON CONTACT SUNDAY NIGHT. PERHAPS
ACCUMULATIONS WILL BE MORE EVIDENT ON TREES...OTHER SURFACES AND
GREEN VEGETATION...CAPABLE TO PRODUCE TREE DAMAGES BY HEAVY WET
SNOW.

HAVE CODED AT LEAST 4.7 INCHES OF SNOW OVER SNOWSHOE AND HIGHEST
ELEVATIONS OF RANDOLPH AND POCAHONTAS COUNTIES ACCOUNTING FOR SOME
MELTING AND DISPLACING OF PCPN FURTHER NORTH THROUGH MONDAY NIGHT.
NEVERTHELESS...WET SNOW COULD COVER ROADS AT TIMES OVER THE MOUNTAIN
COUNTIES BY MONDAY MORNING...EXTENDING THROUGH MONDAY NIGHT...MAKING
TRAVEL HAZARDOUS CONDITIONS ON THESE AREAS.

ACCUMULATION WILL GREATLY DEPEND ON THE SURFACE LOW TRACK...WITH
HIGHER AMOUNTS POSSIBLE IF THE LOW TRACKS FARTHER WEST.

WESTERLY FLOW WILL BRING WARM ADVECTION AT H850 TO KEEP ANY PCPN AS
LIQUID FROM OTHER DISTURBANCES APPROACHING ON TUESDAY.

MINOR TEMPERATURE CHANGES NOTED THROUGH THE PERIOD.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPPER LEVEL LOW PULLS AWAY MON NT AND TUE...ECMWF BEING THE SLOWEST
TO MOVE THIS FEATURE N INTO EASTERN CANADA.  TRICK OF THE TALE FOR
THE BALANCE OF THE EXTENDED IS WHETHER A CLIPPER SYSTEM ROLLS
THROUGH WED AND WED NT PER ECMWF/CMCHEM AND HPC VS THE GFS SOLN...
WHICH PRETTY MUCH STALLS A FRONT OVER THE AREA WED NT ON AND HAS
SUPPORT FROM UKMET.  THIS ALL DEPENDS UPON THE DEPTH OF THE E COAST
LONG WAVE LATER IN THE WEAK...WHICH IN TURN DETERMINES WHETHER THE
CONFLUENCE ZONE BETWEEN THE NORTHERN AND SOUTHERN STREAMS SETS UP
NEAR OR JUST N OF THE AREA...VS S OF THE AREA.

ROLLED WITH MID WEEK CLIPPER THAN DRY FOR THE END OF THE WORK WEEK
PER HPC / ISC.

ALONG THOSE LINES...BLENDED IN MAINLY HPC TO ADJUST HIGHS AND LOWS.
THIS ENTAILED MAINLY LOWER VALUES...ESPECIALLY EARLY ON...ALTHOUGH
IT WILL TURN COOLER BEHIND THE CLIPPER SYSTEM TOWARD NEXT WEEKEND.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
LINE OF SHOWERS HAS SLOW EASTWARD PROGRESSION...BUT SHOULD CLEAR
THE MOUNTAINS AFTER 00Z TONIGHT. MVFR CEILINGS WILL DEGRADE TO IFR
TONIGHT WITH A LIGHT NORTHERLY SURFACE FLOW AND COLUMN SATURATION
TO APPROXIMATELY 800MB OR SO. THIS POINTS TO AN EXTENSIVE STRATUS
DECK...BUT VISIBILITIES SHOULD REMAIN VFR DURING THIS PERIOD WITH
CLOUDS IN PLACE. CEILINGS LIFT WITH MIXING SUNDAY...BUT MAY TAKE
2 TO 4 HOURS TO DO SO. VFR WILL BE SLOW TO RETURN...AND WILL SEE
MID LEVEL MOISTURE MAKE A COMEBACK WITH THE DEVELOPMENT OF THE
STRONG UPPER LEVEL LOW AND COASTAL SURFACE LOW THAT WILL BEGIN TO
DOMINATE THE CENTRAL APPALACHIANS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: COULD SEE BRIEF IFR IN SHOWERS FOR THE REST
OF TODAY. TIMING OF IFR STRATUS MAY VARY BY A COUPLE HOURS.
LIFTING CEILINGS MAY VARY BY A COUPLE OF HOURS SUNDAY. EXPECTED
IFR CEILINGS TO LINGER NEAR THRESHOLD OF MVFR LEAVING SMALL MARGIN
FOR ERROR.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  M    L    L    M    M    M    M    M    L    L    L    L
HTS CONSISTENCY  M    M    M    M    H    L    L    L    L    L    M    M
BKW CONSISTENCY  H    H    L    M    M    L    L    M    L    L    L    L
EKN CONSISTENCY  M    L    L    M    L    L    M    M    M    M    M    M
PKB CONSISTENCY  H    M    M    M    L    L    M    M    L    L    M    M
CKB CONSISTENCY  M    M    M    M    M    H    M    M    L    L    L    L

AFTER 18Z SUNDAY...
IFR POSSIBLE IN MOUNTAIN SNOW SUNDAY NIGHT THROUGH MONDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26
NEAR TERM...26
SHORT TERM...ARJ
LONG TERM...TRM
AVIATION...26
Hazardous weather outlook, Apr 21, 4:37 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
437 AM EDT SAT APR 21 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-220845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
437 AM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Storm Watches in West Virginia, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.